Alert archive / Mississippi / River Flood Warnings in 2015

River Flood Warning 48, NWS Memphis, TN

April 17, 2015Lowndes County, Monroe County, Mississippi

NWS Memphis, TN issued this river flood warning at Apr 17, 2015, 10:31 AM CDT for Lowndes County, Monroe County, Mississippi. It took effect at Apr 18, 2015, 10:00 AM CDT. It was in force for 7 days.

The area

The counties it named.

The facts

Issued
Apr 17, 2015, 10:31 AM CDT (15:31 UTC)
In effect from
Apr 18, 2015, 10:00 AM CDT
Expired
Apr 25, 2015, 1:00 PM CDT
In force
7 days
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
Minor

Counties Lowndes County, MS, Monroe County, MS

The radar

The Columbus AFB radar (KGWX), 27 km from the middle of the area, began a volume at 15:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Buttahatchie River near Aberdeen (ABDM6). The gauge peaked at 13.58 ft at Apr 22, 2015, 8:00 AM CDT.

actionminormoderate10152004/1704/1804/1904/2004/2104/2204/2304/2404/2504/26
Action stage
12 ft
Minor stage
13 ft
Moderate stage
22 ft
Major stage
24 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02439400, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Apr 17, 6:40 AM CDT, 3 hours 51 minutes earlier.

Area forecast discussion, Apr 17, 6:40 AM CDT, 3 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
640 AM CDT FRI APR 17 2015

.UPDATE...
UPDATED TO ADD 12Z AVIATION DISCUSSION.

&&
.PREV DISCUSSION... /ISSUED 336 AM CDT FRI APR 17 2015/

DISCUSSION...

BROAD SOUTHWEST FLOW ALOFT REMAINS IN PLACE ACROSS THE MID SOUTH
TODAY OUT AHEAD OF A LARGE UPPER LEVEL LOW PRESSURE SYSTEM
SPINNING OVER THE FOUR CORNERS REGION OF THE INTERMOUNTAIN WEST.
DEEPER MOISTURE REMAINS IN PLACE ACROSS THE SOUTHERN HALF OF THE
FORECAST AREA TO THE SOUTH OF AN INVERTED SURFACE TROUGH THAT
REMAINS STRETCHED ACROSS NORTHERN PORTIONS OF THE REGION. A MID
LEVEL SHORTWAVE NOTED FROM WATER VAPOR IMAGERY OVER THE ARKLATEX
EARLY THIS MORNING WILL CONTINUE TO LIFT NORTHEAST TODAY. THIS
SHOULD COMBINE WITH INCREASING INSTABILITY TO SUPPORT HIGH END
CHANCES FOR SHOWERS AND THUNDERSTORMS BASICALLY ALONG AND SOUTH OF
INTERSTATE 40. CHANCES DECREASE WITH NORTHERN EXTENT AS OVERALL
MOISTURE DECREASES. AS THE SHORTWAVE MOVES EAST OF THE REGION
TONIGHT AND INSTABILITY WANES...CONVECTION SHOULD DIMINISH.

A STRONGER MID LEVEL SHORTWAVE SHOULD EJECT OUT OF THE SOUTHERN
PLAINS AND ACROSS THE MID SOUTH ON SATURDAY AND SATURDAY NIGHT.
ENHANCED MOISTURE AND LIFT FROM THIS FEATURE SHOULD SUPPORT LIKELY
TO CATEGORICAL CHANCES FOR SHOWERS AND THUNDERSTORMS ACROSS MUCH
OF THE REGION BY SATURDAY AFTERNOON AND AREAWIDE SATURDAY NIGHT.
PERIODS OF HEAVY RAINFALL WILL BE POSSIBLE DURING THIS TIME PERIOD
AS RICH MOISTURE SPREADS NORTH FROM THE GULF OF MEXICO.
CONSIDERING THE RECENT WET PATTERN OF LATE...SOME FLOODING
CONCERNS WILL DEVELOP LATER SATURDAY AND SATURDAY NIGHT. A FLOOD
WATCH MAY BE NEEDED IN LATER FORECASTS IF THIS TREND CONTINUES.

THE UPPER LEVEL LOW PRESSURE WILL FINALLY LIFT NORTHEAST ACROSS
THE MISSISSIPPI RIVER VALLEY AS AN OPEN WAVE BY SUNDAY AND SUNDAY
NIGHT. THIS SHOULD FORCE A COLD FRONT EAST ACROSS THE REGION
SUNDAY NIGHT. THE ATMOSPHERE SHOULD DESTABILIZE ACROSS THE REGION
BY SUNDAY AFTERNOON AND EVENING AS THE UPPER TROUGH OVERSPREADS
THE REGION. THIS SHOULD SUPPORT THE DEVELOPMENT OF ADDITIONAL
SHOWERS AND THUNDERSTORMS ALONG AND AHEAD OF THE FRONT. THE
ENVIRONMENT APPEARS TO BECOME MORE SUPPORTIVE OF SEVERE STORM
DEVELOPMENT DURING THIS TIME PERIOD AS DEEP LAYER SHEAR INCREASES
AND LAPSE RATES STEEPEN. STORM MODE APPEARS TO INITIALLY SUPPORT A
MIX OF SHORT LINE SEGMENTS AND POTENTIALLY SUPERCELLS WHICH
QUICKLY CONGEAL INTO A SQUALL LINE AS MID LEVEL FORCING
STRENGTHENS. IT STILL REMAINS A BIT EARLY TO FORECAST OVERALL
THREATS WITH CERTAINTY THIS FAR OUT...BUT WILL BEGIN TO MENTION
THIS SEVERE WEATHER THREAT IN THE LATEST HAZARDOUS WEATHER
OUTLOOK.

THE FRONT SHOULD SWEEP EAST OF THE REGION BY EARLY MONDAY MORNING
WITH ANY LINGERING SHOWERS AND THUNDERSTORMS ACROSS THE EAST
ENDING. MUCH DRIER AND SLIGHTLY COOLER CONDITIONS WILL MOVE INTO
THE REGION FOR EARLY NEXT WEEK AS HIGH PRESSURE BUILDS OVERHEAD.
PLEASANT SPRING WEATHER WITH SLIGHTLY BELOW AVERAGE TEMPERATURES
WILL PERSIST FROM MONDAY THROUGH WEDNESDAY OF NEXT WEEK.

A MORE UNSETTLED AND MOISTER WEATHER PATTERN SHOULD BECOME
ESTABLISHED ACROSS THE MID SOUTH ONCE AGAIN BY THE END OF NEXT
WEEK.

JLH

&&

.AVIATION...
12Z TAF CYCLE

LOW STRATUS IS PRODUCING MVFR...IFR...AND LIFR CONDITIONS ACROSS
THE MID SOUTH THIS MORNING. A SHORTWAVE TROUGH AND INVERTED
SURFACE TROUGH IS PRODUCING RAIN SHOWERS WITH A FEW EMBEDDED
THUNDERSTORMS ACROSS NORTH MISSISSIPPI. THIS ACTIVITY MAY PRODUCE
VCTS AT MEM THROUGH 14Z. VFR CONDITIONS EXPECTED TO RETURN BY LATE
MORNING. ANOTHER SHORTWAVE IS EXPECTED TO MOVE ACROSS THE REGION
BY THIS AFTERNOON PRODUCING ADDITIONAL SHOWERS AND THUNDERSTORMS...ESPECIALLY
AT MEM/TUP. ANY CONVECTIVE ACTIVITY IS EXPECTED TO DIMINISH AROUND
SUNSET...WITH A POTENTIAL FOR LOW STRATUS AND FOG TO DEVELOP LATE
TONIGHT TOWARDS SATURDAY MORNING. LIGHT WINDS EXPECTED THROUGH THE
PERIOD.

04

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Apr 17, 3:50 AM CDT, 6 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
350 AM CDT FRI APR 17 2015

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-181100-
ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-
COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-
DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-
LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-
PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-
RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-
TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA-
350 AM CDT FRI APR 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

HEAVY RAINFALL WILL BE POSSIBLE WITH NUMEROUS SHOWERS AND
THUNDERSTORMS SATURDAY AFTERNOON AND SATURDAY NIGHT. A FEW INCHES
OF RAINFALL WILL BE LIKELY AND WITH RECENT WET CONDITIONS...MUCH
OF THIS RAINFALL WILL BECOME RUNOFF CREATING ADDITIONAL RISES ON
AREA STREAMS AND RIVERS. IN ADDITION...POOR DRAINAGE AREAS AND LOW
WATER CROSSINGS WILL BECOME SUSCEPTIBLE TO FLOODING. A FLOOD
WATCH MAY BE ISSUED FOR THIS TIME PERIOD IN LATER FORECASTS.

THERE WILL ALSO BE THE POTENTIAL FOR SEVERE THUNDERSTORMS SUNDAY
AFTERNOON AND SUNDAY NIGHT. IT STILL REMAINS TOO EARLY TO
DETERMINE THE GREATEST SEVERE WEATHER THREATS...BUT THE POTENTIAL
FOR SEVERE WEATHER IS INCREASING FOR THIS TIME PERIOD. STAY TUNED
TO THE LATEST FORECAST FOR ADDITIONAL DETAILS REGARDING SPECIFIC
SEVERE WEATHER THREATS AS WE MOVE CLOSER TO THIS POTENTIAL SEVERE
WEATHER EVENT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS WEEKEND AS THE POTENTIAL FOR
FLOODING AND SEVERE WEATHER INCREASES.

JLH

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 17, 9:41 AM CDTFlash Flood WarningMEGCoahoma, Tunica4 hr
Apr 17, 12:24 PM CDTRiver Flood AdvisoryMEGLake10 days

Nearby

River Flood Warnings in Mississippi, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.